Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 18, 2015, 9:14 PM CST for 28 counties in Alabama. It took effect at Feb 19, 2015, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 9:14 PM CST (03:14 UTC)
- In effect from
- Feb 19, 2015, 12:00 PM CST
- Expired
- Feb 19, 2015, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 28 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS84 KBMX 190314 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 914 PM CST WED FEB 18 2015 ALZ012-013-015-019-021-026-190415- /O.CAN.KBMX.FW.A.0006.150219T1700Z-150220T0000Z/ LAMAR-FAYETTE-WALKER-CALHOUN-CLEBURNE-ST. CLAIR- 914 PM CST WED FEB 18 2015 ...FIRE WEATHER WATCH IS CANCELLED FOR CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FIRE WEATHER WATCH. IT APPEARS THAT CONDITIONS ON THURSDAY WILL MEET RED FLAG CONDITIONS AND UPGRADED TO A WARNING. $$ ALZ022>025-027>050-191600- /O.UPG.KBMX.FW.A.0006.150219T1700Z-150220T0000Z/ /O.NEW.KBMX.FW.W.0008.150219T1800Z-150220T0000Z/ PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-TALLADEGA-CLAY-RANDOLPH- SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 914 PM CST WED FEB 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR ROUGHLY THE SOUTHERN TWO THIRDS OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
1 follow-up statement
694 WWUS84 KBMX 191346 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 746 AM CST THU FEB 19 2015 ALZ022>025-027>050-200000- /O.CON.KBMX.FW.W.0008.150219T1800Z-150220T0000Z/ PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-TALLADEGA-CLAY-RANDOLPH- SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- 746 AM CST THU FEB 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR ROUGHLY THE SOUTHERN TWO THIRDS OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS...WILL BE FROM THE NORTHWEST AROUND 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 5:35 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 18, 5:35 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 535 PM CST WED FEB 18 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... VERY COLD ARCTIC AIR MASS MOVING INTO CENTRAL ALABAMA THIS AFTERNOON WITH A TIGHT GRADIENT AND NORTHERLY FLOW AROUND IT ALLOWING FOR BRISK WINDS TO USHER THIS AIR INTO THE AREA. WIND ADVISORY CONTINUES THROUGH 6PM. WITH WINDS NOT EXPECTED TO RELAX TONIGHT AND VERY COLD TEMPERATURES EXPECTED AS THE 1033-35MB RIDGE SLIDES INTO THE CENTRAL U.S. READINGS ARE EXPECTED TO PLUMMET INTO THE SINGLE DIGITS AND TEENS ACROSS THE AREA. THUS... A HARD FREEZE WARNING REMAINS IN EFFECT FOR TONIGHT ALONG WITH A WIND CHILL ADVISORY ACROSS THE NORTH FOR SOME NEGATIVE VALUES EXPECTED. ANOTHER VERY COLD NIGHT IS EXPECTED FOR THURSDAY NIGHT AS THE RIDGE SLIDES INTO THE EASTERN U.S. TEMPERATURES SHOULD NOT BE AS BRUTAL THOUGH WITH MID TEENS TO LOWER 20S EXPECTED. ON FRIDAY...THE RIDGE PUSHES FURTHER EAST WITH RETURN FLOW EXPECTED ACROSS THE AREA. PRECIP CHANCES WILL RETURN BRINGING US BACK INTO A WET PATTERN. OUR UNCERTAINTY IS THAT WE WILL HAVE TO OVERCOME SOME VERY DRY AIR FOR THINGS TO PRECIPITATE ALL THE WAY TO THE GROUND. WE HAVE SOME WINTRY MIX MENTIONED ACROSS THE FAR NORTHWEST EARLY ON FOR FRI STARTING AS SNOW BUT NOT MUCH ACCUMULATION IS ANTICIPATED DUE TO THE LIMITED MOISTURE INITIALLY. (GENERALLY NORTH OF A MILLPORT TO JASPER LINE) AS WE MOVE INTO THE MID MORNING MODELS ARE LEANING TOWARD WARMING OF THE COLUMN AS MOISTURE INCREASES SLOWLY ACROSS THE NORTH. SO MORE OF A MIXED BAG IS SUGGESTED ACROSS THE FAR NORTHERN TIER OF COUNTIES...MAINLY NORTH OF BHM METRO AREA. AS WE MOVE INTO THE AFTERNOON...MOISTURE SHOULD INCREASE ENOUGH FOR THE I20 CORRIDOR...WITH DAYTIME HIGHS GENERALLY FROM THE MID 30S NORTH TO THE UPPER 40S SOUTH. BIGGEST UNCERTAINTY IS MOISTURE RETURN EARLY ON. LEANING AWAY FROM NAM AS IT LOOKS TOO DRY. MOVING INTO FRIDAY NIGHT...COLUMN CONTINUES TO WARM ALOFT. SO THE WEATHER QUESTION IS RAIN OR FREEZING RAIN. AS WARM AIR RETURN CONTINUES...REALLY THINK THAT OUR LOWS WILL BE IN THE EVENING WITH SLOWLY WARMING READINGS AS WE PROGRESS AFTER MIDNIGHT. HAVE ONLY RAIN MENTIONED EXCEPT FOR THE NORTHEAST AND EAST CENTRAL AREAS WHERE WE MAINLY HAVE OUR HIGHER ELEVATIONS INCLUDED WHERE WE HAVE LOWS IN THE LOWER 30S. MAIN UNCERTAINTY IS NOT MOISTURE BUT THINKING THAT FREEZING RAIN WILL BE A SMALL WINDOW BEFORE TEMPERATURES WARM ABOVE FREEZING THEN ALL A COLD RAIN. BECAUSE OF THE TIMING UNCERTAINTY OF THE LOWS HAVE INCLUDED A SMALL MENTION FROM 12-15Z ON SATURDAY BUT MORE CONFIDENT WITH FRIDAY EVENING. THINK BY SATURDAY MORNING WE SHOULD BE ALL RAIN AND WARMING STEADILY. AS BOUNDARY MOVES ACROSS OVER THE WEEKEND THINK THAT WE WILL WARM ENOUGH ACROSS THE SOUTH FOR A FEW THUNDERSTORMS TO BE POSSIBLE SATURDAY INTO SUNDAY WITH DEW POINTS WARMING INTO THE 50S. ANOTHER COOL DOWN IS EXPECTED FOR THE FIRST HALF OF NEXT WEEK BEHIND THIS WEEKEND SYSTEM. RAIN LINGERS SOME FOR MONDAY WITH THINGS DRYING OUT BY NEXT TUESDAY INTO WEDNESDAY. 08/MK && .AVIATION... 00Z TAF DISCUSSION. VFR CONDIITONS ARE EXPECTED THROUGH THE NEXT 24 HOURS. ONLY SOME SCT CLOUDS EXPECTED AT 4-6KFT. NORTHWEST WINDS MAY REMAIN GUSTY THIS EVENING BEFORE WEAKENING INTO THE 5 TO 10 KNOT RANGE. 87/GRANTHAM && .CLIMATE... WITH THE ARCTIC AIR EXPECTED IN TONIGHT INTO THURSDAY...FORECAST TEMPS FOR THURSDAY (FEB 19TH) ARE NEAR DAILY RECORD LOWS AND LOW MAXIMUMS. HERE IS A LOOK AT THE CURRENT RECORDS FOR FEB 19TH: LOCATION RECORD LOW RECORD LOW MAX ----------- ---------- -------------- BIRMINGHAM 12 (1958) 36 (1936) MONTGOMERY 18 (1958) 43 (1936) TUSCALOOSA 14 (1958) 39 (1959) ANNISTON 9 (1905) 37 (1958) 08/MK && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB... BULLOCK...CALHOUN...CHAMBERS...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY...PERRY... PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR... SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA. WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLAY... CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION... RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...WALKER...WINSTON. &&
Hazardous weather outlook, Feb 18, 7:15 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FORMATTING NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CST WED FEB 18 2015 ALZ011>015-017>050-200415- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 715 PM CST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE SINGLE DIGITS NORTH OF BIRMINGHAM TO NEAR 20 DEGREES FROM MONTGOMERY SOUTHWARD. WIND CHILLS VALUES WILL RANGE FROM ZERO TO MINUS 5 DEGREES ALONG AND NORTH OF A LINE FROM WEDOWEE...TO ALABASTER...TO FAYETTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HIGH FIRE DANGER WILL BE POSSIBLE THURSDAY AFTERNOON ACROSS CENTRAL ALABAMA. OUTDOOR BURNING IS DISCOURAGED. WITH THE COLD AIR MASS STILL IN PLACE...MIDDLE TEENS WILL BE POSSIBLE AGAIN ON FRIDAY MORNING ACROSS THE NORTHEAST. A WINTRY MIX OF PRECIPITATION WITH SNOW AND SLEET CHANGING OVER TO FREEZING RAIN AND RAIN DURING THE DAY WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA ON FRIDAY DURING THE DAY AND FOR THE NORTHEAST PORTIONS LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT MAY BE NEEDED ON FRIDAY.
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.